Alert archive / Oregon / Freeze Warnings in 2012

Freeze Warning 8, NWS Medford, OR

March 25, 2012Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this freeze warning at Mar 25, 2012, 2:49 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 25, 2012, 10:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 2:49 PM PDT (21:49 UTC)
In effect from
Mar 25, 2012, 10:00 PM PDT
Expired
Mar 26, 2012, 3:11 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS76 KMFR 252149
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PDT SUN MAR 25 2012

ORZ021-022-261000-
/O.NEW.KMFR.FZ.W.0008.120326T0500Z-120326T1200Z/
/O.NEW.KMFR.HW.W.0016.120327T0000Z-120327T1500Z/
/O.NEW.KMFR.FR.Y.0008.120326T0700Z-120326T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH
249 PM PDT SUN MAR 25 2012

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT
MONDAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT
MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 PM MONDAY TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT
MONDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND
WARNING IS IN EFFECT FROM 5 PM MONDAY TO 8 AM PDT TUESDAY. IN
ADDITION...A FROST ADVISORY HAS BEEN ISSUED. THIS FROST ADVISORY
IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT MONDAY. 

* TEMPERATURE...28 TO 32 INLAND AND 33 TO 36 AT THE COAST.
  INCREASING WINDS SHOULD WARM TEMPERATURES AFTER 5AM.

* TEMPERATURE INVERSION...ABOVE FREEZING TEMPERATURES ARE EXPECTED
  ABOVE THE SURFACE.

* FREEZE ADVISORY LOCATIONS INCLUDE: INLAND LOCATIONS AWAY FROM
  THE COAST.

* FROST ADVISORY LOCATIONS INCLUDE: COOS BAY...NORTH
  BEND...REEDSPORT... BANDON...PORT
  ORFORD...COQUILLE...HARBOR...GOLD BEACH.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.




* WINDS...SOUTH TO SOUTHWEST WINDS 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAKING MONDAY
  NIGHT...AND DIMINISHING TUESDAY MORNING.

* LOCATIONS INCLUDE: BROOKINGS...GOLD BEACH...PORT
  ORFORD...BANDON.

* IMPACTS...WINDS COULD CAUSE TREES TO FALL...ESPECIALLY WITH
  SATURATED SOIL CONDITIONS. TRAVEL ON HIGHWAY 101 WILL BE
  AFFECTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-261000-
/O.NEW.KMFR.WI.Y.0022.120326T2100Z-120327T0600Z/
/O.EXT.KMFR.HW.A.0013.120327T0600Z-120328T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
249 PM PDT SUN MAR 25 2012

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY. THE
HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH LATE
TUESDAY NIGHT. 

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY AFTERNOON
  TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY REACH AS HIGH AS
  60 MPH MONDAY NIGHT INTO TUESDAY NIGHT. 

* LOCATIONS INCLUDE: AREAS NEAR THE WEED AIRPORT AND LAKE 
  SHASTINA.

* IMPACTS...GUSTY WINDS ON INTERSTATE FIVE WILL CREATE DIFFICULT
  DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ031-261000-
/O.NEW.KMFR.WI.Y.0022.120327T0600Z-120327T1800Z/
/O.EXT.KMFR.HW.A.0013.120327T1800Z-120328T1200Z/
CENTRAL AND EASTERN LAKE COUNTY-
249 PM PDT SUN MAR 25 2012

...WIND ADVISORY IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT
TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT
TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY
MORNING THROUGH LATE TUESDAY NIGHT. 

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY EVENING TO
  25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY REACH AS HIGH AS 65 MPH
  TUESDAY MORNING INTO TUESDAY NIGHT.

* LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND PORTIONS OF 
  HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...PORTIONS OF 
  HIGHWAY 395 NEAR VALLEY FALLS...AND HIGHWAY 140 IN THE 
  WARNER MOUNTAINS EAST OF LAKEVIEW. 

* IMPACTS...TRAVEL ON PORTIONS OF HIGHWAYS 31...395...AND 140 WILL
  BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ029-030-261000-
/O.NEW.KMFR.WI.Y.0022.120327T0600Z-120327T1800Z/
MODOC COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
249 PM PDT SUN MAR 25 2012

...WIND ADVISORY IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM MONDAY TO 11 AM PDT
TUESDAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* TIMING...MONDAY NIGHT INTO TUESDAY MORNING. WINDS MAY PERSIST
  INTO TUESDAY EVENING.

* LOCATIONS INCLUDE: BONANZA...WARNER MOUNTAINS IN MODOC COUNTY.

* IMPACTS...TRAVEL ON PORTIONS OF HIGHWAY 140 WILL BE
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
1 follow-up statement
836 
WWUS76 KMFR 261011
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
311 AM PDT MON MAR 26 2012

ORZ021-022-261815-
/O.CAN.KMFR.FZ.W.0008.000000T0000Z-120326T1200Z/
/O.CAN.KMFR.FR.Y.0008.000000T0000Z-120326T1200Z/
/O.CON.KMFR.HW.W.0016.120327T0000Z-120327T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
311 AM PDT MON MAR 26 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 8 AM PDT TUESDAY...
...FREEZE WARNING IS CANCELLED...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FREEZE
WARNING. THE FROST ADVISORY HAS BEEN CANCELLED. A HIGH WIND
WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT
TUESDAY. 

* WINDS...SOUTH WINDS 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON...PEAKING
  TONIGHT...THEN DIMINISHING TUESDAY MORNING.

* LOCATIONS INCLUDE: GOLD BEACH...PORT ORFORD...BANDON.

* IMPACTS...WINDS COULD CAUSE TREES TO FALL...ESPECIALLY WITH
  SATURATED SOIL CONDITIONS. TRAVEL ON HIGHWAY 101 WILL BE
  AFFECTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. THE STRONGEST
  WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ026-261815-
/O.EXB.KMFR.WI.Y.0022.120327T0900Z-120328T0000Z/
JACKSON COUNTY-
INCLUDING THE CITY OF...ASHLAND
311 AM PDT MON MAR 26 2012

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* TIMING...LATE TO NIGHT THROUGH TUESDAY AFTERNOON.
 
* LOCATIONS INCLUDE: SOUTHERN ROGUE VALLEY INCLUDING PHOENIX...TALENT
  AND ASHLAND.

* IMPACTS...TRAVEL ON PORTIONS OF INTERSTATE 5 MAY BE
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-261815-
/O.CON.KMFR.WI.Y.0022.120326T2100Z-120327T0600Z/
/O.CON.KMFR.HW.A.0013.120327T0600Z-120328T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
311 AM PDT MON MAR 26 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM
THIS EVENING THROUGH LATE TUESDAY NIGHT. 

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON
  INTO THIS EVENING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS
  INCREASE FURTHER TONIGHT THROUGH TUESDAY NIGHT WITH WINDS OF 30
  TO 40 MPH AND GUSTS UP TO 60 MPH POSSIBLE.

* LOCATIONS INCLUDE: AREAS NEAR THE WEED AIRPORT AND LAKE 
  SHASTINA.

* IMPACTS...GUSTY WINDS ON INTERSTATE 5 WILL CREATE 
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ031-261815-
/O.CON.KMFR.WI.Y.0022.120327T0600Z-120327T1800Z/
/O.CON.KMFR.HW.A.0013.120327T1800Z-120328T1200Z/
CENTRAL AND EASTERN LAKE COUNTY-
311 AM PDT MON MAR 26 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM
TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. 

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS EVENING
  THROUGH EARLY TUESDAY MORNING TO 25 TO 35 MPH WITH GUSTS TO 45
  MPH. THEN WINDS INCREASE FURTHER LATE TUESDAY MORNING THROUGH
  TUESDAY NIGHT WITH SOUTHWEST WINDS OF 30 TO 40 MPH AND GUSTS UP
  TO 65 MPH POSSIBLE. 

* LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND PORTIONS OF 
  HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...PORTIONS OF 
  HIGHWAY 395 NEAR VALLEY FALLS...AND HIGHWAY 140 IN THE 
  WARNER MOUNTAINS EAST OF LAKEVIEW.

* IMPACTS...TRAVEL ON PORTIONS OF HIGHWAYS 31...395...AND 140 WILL
  BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS WINDS
  INCREASE LATE TUESDAY MORNING INTO TUESDAY NIGHT...TRAVEL MAY
  BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY NEAR THE
  SUMMER LAKE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ029-030-261815-
/O.CON.KMFR.WI.Y.0022.120327T0600Z-120327T1800Z/
MODOC COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
311 AM PDT MON MAR 26 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT TUESDAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 
  MPH. 

* TIMING...MONDAY NIGHT INTO TUESDAY MORNING. WINDS MAY PERSIST 
  INTO TUESDAY EVENING.

* LOCATIONS INCLUDE: AREAS NORTHEAST OF KLAMATH FALLS AND THE WARNER
  MOUNTAINS IN MODOC COUNTY.

* IMPACTS...TRAVEL ON PORTIONS OF HIGHWAY 140 WILL BE 
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&


$$

CC

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Mar 25, 8:41 AM PDT, 6 hours 8 minutes earlier.

Area forecast discussion, Mar 25, 8:41 AM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
841 AM PDT SUN MAR 25 2012

.DISCUSSION...A TROUGH AXIS THAT EXTENDS FROM THE OREGON COAST DOWN
TO SOUTHERN CALIFORNIA IS GENERATING CLOUDS AND PRECIPITATION OVER
THE FORECAST AREA TODAY. HIGH TEMPERATURES WILL BE BELOW NORMAL PER
EXTENSIVE CLOUDINESS AND A COOLER AIR MASS. SNOW LEVELS ARE AROUND
3000 FEET THIS MORNING AND WILL STAY STEADY OR INCREASE SOME
TODAY...COURTESY OF THE HIGHER LATE MARCH SUN ANGLE. A COUPLE INCHES
OF SNOW IS POSSIBLE FROM NORTHERN CALIFORNIA TO SOUTHERN OREGON
ABOVE 3000 FEET...BUT IMPACTS WILL BE LIMITED BY THE WARM SOIL
TEMPERATURES...WITH READINGS WEST AND EAST OF THE CASCADES ABOVE 40F.

MONDAY WILL BE A RELATIVE BREAK FROM THE WET AND COOL WEATHER...WITH
TEMPERATURES WARMING SOME AND DRY CONDITIONS EXPECTED. RIVERS WILL
RECEDE FURTHER.  PARTIAL SUNSHINE IS LIKELY ACROSS MOST OF THE AREA.
HOWEVER...THIS BREAK WILL BE SHORT-LIVED AS A STRONG UPSTREAM
PACIFIC JET NUDGES TOWARDS THE PACIFIC NORTHWEST. THESE DYNAMICS
WILL INVIGORATE FRONTAL SYSTEMS...AND MONDAY NIGHT THEY WILL START
TO IMPACT SOUTHERN OREGON AND NORTHERN CALIFORNIA WITH AN EXTENDED
PERIOD OF RAIN AND MODERATE TO HEAVY PRECIPITATION. RIVERS WILL
BEGIN TO RISE MONDAY NIGHT AND HIGH WINDS COULD IMPACT THE EAST SIDE
AND SHASTA VALLEY NEAR WEED BY LATE MONDAY. GUIDANCE SUGGESTS SNOW
LEVELS GENERALLY ABOVE 4000 FEET MONDAY NIGHT THROUGH NEXT
WEEKEND...WITH INCREASING SNOW LEVELS DURING THE WEEK.

PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE ON THE
CONTINUING ACTIVE WEATHER PATTERN.

&&

.AVIATION...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST AREA
THROUGH THIS EVENING...WITH SOME IMPROVEMENT LIKELY LATE TONIGHT. A
MIX OF MVFR AND IFR CONDITIONS WILL IMPACT WEST SIDE AND MOUNT
SHASTA AREA TERMINALS THROUGH THIS AFTERNOON...WHILE EAST SIDE
TERMINALS SHOULD STAY VFR. A GENERAL IMPROVEMENT IN FLYING
CONDITIONS IS EXPECTED MONDAY...WITH A BRIEF PERIOD OF RIDGING BUT
INCREASING WINDS ON THE EAST SIDE...SHASTA VALLEY...AND IMMEDIATE
COAST.

&&

.PREV DISCUSSION... /ISSUED 513 AM PDT SUN MAR 25 2012/

DISCUSSION...THIS WILL BE ANOTHER ACTIVE WEEK OF WEATHER FOR
SOUTHERN OREGON AND NORTHERN CALIFORNIA. THE COQUILLE RIVER AT
COQUILLE CONTINUES TO SLOWLY RECEDE AND IS FORECAST TO FALL BELOW
FLOOD STAGE SUNDAY AFTERNOON...BUT ADDITIONAL RIVER RISES ARE
LIKELY IN OUR AREA THIS WEEK. THE MOST IMMEDIATE WEATHER CONCERN
IS RELATIVELY MINOR...SHOWERS ARE LIKELY TO CONTINUE INTO THE
AFTERNOON WITH THE SNOW LEVEL NEAR 3500 FEET. SHOWERS ARE MOST
NUMEROUS NEAR NORTH FACING SLOPES...ESPECIALLY NEAR MOUNT SHASTA
WITH THE POTENTIAL FOR 1 TO 3 INCHES OF SNOW TODAY. THE SHOWERS
ARE BEING PRODUCED BY AN UPPER TROUGH THAT WILL LINGER ALONG THE
SOUTHERN OREGON COAST THEN MOVE INLAND LATER THIS EVENING.

THERE WILL BE A BREAK BETWEEN SYSTEMS WITH SHORTWAVE RIDGING LATE
TONIGHT INTO MONDAY AFTERNOON. THIS MAY BE THE LONGEST BREAK OF
THE WEEK. A STRONG UPPER LEVEL TROUGH IS EXPECTED TO TRACK SOUTH-
SOUTHEASTWARD OUT OF THE GULF OF ALASKA AND REACH 45N 145W BY THIS
AFTERNOON THEN 43N 136W BY THE END OF MONDAY AFTERNOON. A SERIES
OF FRONTS WILL ROTATE AROUND THIS LONGWAVE TROUGH AND IMPACT OUR
AREA INTO THE WEEKEND. THE FIRST FRONT WILL APPROACH THE COAST BY
MONDAY EVENING THEN LINGER INTO TUESDAY MORNING. SOUTHEAST WINDS
WILL BECOME STRONG AT THE HEADLANDS BUT HIGH WIND CRITERIA ARE
NOT FORECAST TO BE REACHED GIVEN THE OVERLAND TRAJECTORY WHICH
WILL NOT FAVOR THE FORMATION OF A BARRIER JET. SOUTHEAST WINDS
WILL ALSO INCREASE INLAND MONDAY AFTERNOON AND NIGHT. THIS SOUTHERLY
FLOW PATTERN WILL FAVOR PRECIPITATION IN CURRY...WESTERN JOSEPHINE
AND WESTERN AND SOUTHERN PORTIONS OF SISKIYOU COUNTY WITH THE SNOW
LEVEL FORECAST TO REMAIN AROUND 3000 TO 3500 FEET.

THE FRONT WILL BE PUSHED FARTHER INLAND ON TUESDAY BY THE ARRIVAL
OF THE NEXT FRONT TO THE COAST. THIS WILL LEAD TO AN INCREASE IN
WIND SPEEDS INLAND TUESDAY AFTERNOON AND EVENING WITH STRONG WINDS
POSSIBLE IN THE ROGUE VALLEY AND LIKELY IN THE SHASTA VALLEY AND ALSO
NEAR SUMMER LAKE IN LAKE COUNTY AND OVER THE MOUNTAINS. COASTAL
AND SISKIYOU COUNTY PRECIPITATION AMOUNTS ARE EXPECTED TO INCREASE
FOR TUESDAY AFTERNOON AND NIGHT WHICH WOULD LIKELY SEND AT LEAST
THE COQUILLE RIVER AT COQUILLE BACK ABOVE FLOOD STAGE.

A FEW SHOWERS ARE LIKELY TO LINGER WEDNESDAY THEN THE NEXT STRONG
FRONT IS FORECAST TO APPROACH THE COAST LATE WEDNESDAY NIGHT AND
MOVE INLAND THURSDAY. THE ECMWF AND GFS BEGIN TO SIGNIFICANTLY
DIVERGE AT THAT TIME. THE GFS IS MORE PROGRESSIVE WITH THE
THURSDAY FRONT WHICH LEADS TO UNCERTAINTY IN THE POST-FRONTAL
PATTERN DURING THE END OF THE WEEK INTO THE WEEKEND. THE GFS
BRINGS ANOTHER STRONG FRONT CLOSELY BEHIND ON FRIDAY WHILE THE
ECMWF DEPICTS A WEAKER FRONT, NOT ARRIVING UNTIL SATURDAY. I LEANED
TOWARD A COMPROMISE BETWEEN THE MODELS FOR THE WEEKEND WITH A BIAS
TOWARD A CONTINUATION OF WET WEATHER.

&&

HYDROLOGY...THE COQUILLE RIVER AT COQUILLE HAS FALLEN BELOW FLOOD
STAGE THIS MORNING...AND THE FLOOD WARNING HAS BEEN CANCELLED.
RIVERS WILL BEGIN TO RISE SHARPLY BY MONDAY NIGHT WHEN THE STEADY
RAINS ARRIVE WITH THE NEXT FRONT. THERE IS SOME UNCERTAINTY WITH
HOW MUCH QPF WILL OCCUR THROUGH NEXT WEEKEND...BUT IT IS FAIRLY
CERTAIN THAT THE NUMBER WILL BE LARGE. PRODUCTS WILL LIKELY BE
ISSUED FOR FLOOD POTENTIAL IN ALREADY SWOLLEN RIVERS DURING THE
NEXT SEVERAL SHIFTS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING
     FOR ORZ031.

CA...HIGH WIND WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT
     FOR CAZ081.

PZ...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     PZZ350-356.
     HAZARDOUS SEAS WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR PZZ350-356.
     STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     PZZ370-376.
     HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
     NIGHT FOR PZZ370-376.

SK
Hazardous weather outlook, Mar 25, 5:12 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
512 AM PDT SUN MAR 25 2012

ORZ031-252300-
CENTRAL AND EASTERN LAKE COUNTY-
512 AM PDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER WILL OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH
WEDNESDAY MORNING. PLEASE SEE THE WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-252300-
CENTRAL SISKIYOU COUNTY-
512 AM PDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER WILL OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY NIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:50 AM PDTGale WatchMFR12 hr
Mar 25, 4:24 AM PDTHigh Wind WatchMFRLake33 hr
Mar 25, 2:49 PM PDTFrost AdvisoryMFRCoos, Curry, Douglas12 hr
Mar 25, 2:49 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath56 hr
Mar 25, 2:49 PM PDTWind AdvisoryMFRJackson, Klamath, Lake62 hr
Mar 25, 3:07 PM PDTGale WarningMFR40 hr
Mar 25, 3:07 PM PDTHazardous Seas WarningMFR5 days
Mar 25, 3:07 PM PDTStorm WarningMFR38 hr

Nearby

Freeze Warnings in Oregon, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.